To help reduce your chances of having adrenal crisis, take the following steps:
- If you are always tired, feel weak, or have had unexplained weight loss, then see your doctor to find out if you have a shortage of adrenal hormones.
- If you take hydrocortisone, prednisone, or dexamethasone, learn how to increase your dose if you become ill.
- If you have adrenal gland problems and become ill (eg, nausea, vomiting), seek emergency medical care immediately.
- If you have adrenal gland problems, make sure you have a hydrocortisone injection with you at all times, and ensure that you and those around you know how to give the injection.
- If you have adrenal insufficiency, carry a medical ID card and wear a bracelet that tells emergency workers about your problem.
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Copyright © 2020 EBSCO Publishing All rights reserved.